MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MM TABLE TOP ROD CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC

MEDOS INTERNATIONAL SàRL CH MM TABLE TOP ROD CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC
Model Number 274579000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary.Investigation flow: functional/device interaction: visual inspection: the mm table top rod cutter (p/n: 274579000, lot #: mi40054) was returned and received at us cq.Upon visual inspection, the device was fell apart as the stake on the screw that connects the arm and the base assembly was broken.There were scratches and the etch on the device started to fade but has no impact on the functionality of the device.Functional test: the functional test cannot be performed due to the stake on the screw was broken.Can the complaint be replicated with the returned devices? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture drawings are reflecting the current and manufactured revision were reviewed complaint confirmed? yes, the device received was fell apart.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the mm table top rod cutter (p/n: 274579000, lot #: mi40054).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for mm table top rod cutter was conducted identifying that lot number mi40054 was released in a single batch.Batch1: lot qty of (b)(4) units were released on feb 05, 2015 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the patient had a surgery for plf (posterior lumbar fusion) on (b)(6) 2020, and postoperatively the rod cutter was cleansed.They found that the screw, which connects the handle and the unit, had come off.There was no surgical delay reported.The patient outcome was stable.This complaint involves one (1) device.This is report 1 of 1 for (b)(4).

Brand Name
MM TABLE TOP ROD CUTTER
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9884500
Report Number1526439-2020-00785
Device Sequence Number2750101
Product Code HTZ
UDI-Device Identifier10705034192475
UDI-Public(01)10705034192475
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number274579000
Device Catalogue Number274579000
Device Lot NumberMI40054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2020
Initial Report FDA Received Date03/26/2020
Patient Sequence Number1